MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD¿ BC PRO WINGED SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD¿ BC PRO WINGED SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 382912
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 06/29/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that during use with bd insyte autoguard¿ bc pro winged shielded iv catheter the catheter bent piercing or snapping the vein.Reported that death occurred, events regarding the patients death, and how it was related to our device has not been obtained.The following information was provided by the initial reporter, translated from french to english: management of a 25-month-old child with hyperthermia and asthenia.We observe a rapid deterioration of the patient, necessitating the insertion of a venous catheter.For this, we use the equipment made available to us by the pharmacy.The bd insyte autoguard bc pro 24g catheter is difficult to handle.Once the vein has been punctured, the catheter bends at 45°, piercing or snapping the vein.If you manage to insert the catheter, you have to keep it pressed down to inject the therapies.
 
Additional Manufacturer Narrative
B.2 date of death: the date of death was not able to be obtained, therefore, the event date was used for this field.D.4.Medical device expiration date: unknown.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.H.4.Device manufacture date: unknown.
 
Additional Manufacturer Narrative
H.6.Investigation summary: there was no sample or photo available to bd for evaluation.Therefore, bd was unable to perform a thorough investigation to verify the reported issue.Since, an investigation could not be performed bd was unable to determine a possible root cause.The manufacturing facility has been notified of this incident and the findings.A review of the device history record was performed and no quality issues were found during production.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.
 
Event or Problem Description
It was reported that during use with bd insyte autoguard¿ bc pro winged shielded iv catheter the catheter bent piercing or snapping the vein.Reported that death occurred, events regarding the patients death, and how it was related to our device has not been obtained.The following information was provided by the initial reporter, translated from french to english: management of a 25-month-old child with hyperthermia and asthenia+++.We observe a rapid deterioration of the patient, necessitating the insertion of a venous catheter.For this, we use the equipment made available to us by the pharmacy.The bd insyte autoguard bc pro 24g catheter is difficult to handle.Once the vein has been punctured, the catheter bends at 45°, piercing or snapping the vein.If you manage to insert the catheter, you have to keep it pressed down to inject the therapies.

Brand Name
BD INSYTE AUTOGUARD¿ BC PRO WINGED SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17398764
Report Number1710034-2023-00829
Device Sequence Number14935343
Product Code FOZ
UDI-Device Identifier00382903925124
UDI-Public(01)00382903925124
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number382912
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer08/04/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown